What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 1, 1:35 PM MST, 2 hours 23 minutes earlier. Its key messages:
- Scattered to numerous showers/thunderstorms over the plains again this evening, with one or two strong/low end severe storms possible.
- Increased storm coverage Monday as upper level wave approaches.
- Much cooler with widespread showers and thunderstorms from Monday night into Wednesday, wettest periods look to be early Tuesday morning and Wednesday afternoon.
- Warmer from Thursday into next weekend, as afternoon/evening showers/thunderstorms continue each day.
Area forecast discussion, Jun 1, 1:35 PM MST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
235 PM MDT Sun Jun 1 2025
.KEY MESSAGES...
- Scattered to numerous showers/thunderstorms over the plains
again this evening, with one or two strong/low end severe
storms possible.
- Increased storm coverage Monday as upper level wave
approaches.
- Much cooler with widespread showers and thunderstorms from
Monday night into Wednesday, wettest periods look to be early
Tuesday morning and Wednesday afternoon.
- Warmer from Thursday into next weekend, as afternoon/evening
showers/thunderstorms continue each day.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 159 PM MDT Sun Jun 1 2025
Another round of showers/thunderstorms forming across the
mountains/I-25 corridor at mid-afternoon, with slightly better
coverage of storms today, as recycled low level moisture from
the past few days has boosted surface dewpoints, contributing
to some increased instability (CAPE 1k-2k J/KG) over the
region. Main limiting factor for storm intensity today continues
to be weak wind shear, with 0-6km values only in the 20-30 kt
range, and storms so far this afternoon have reflected this,
with updrafts struggling to maintain intensity for more than
10-15 minutes. For the remainder of the afternoon into the
evening, expect high terrain convection to move e-se through the
I-25 corridor and onto the plains, before dissipating toward
midnight. One or two pulse strong/brief severe storms possible
as activity encounters the higher instability along I-25, and
will monitor for any organized outflows/cold pools potentially
producing more widespread gusty/severe winds on the plains.
On Monday, old swrn U.S. upper low finally begins to eject
eastward, reaching srn Colorado by late afternoon. As a result,
expect more widespread showers and thunderstorms, especially
over the mountains, as dynamic upward motion increases. Still
think downslope along I-25 and over the plains will tend to
decrease storm coverage/intensity somewhat, though scattered,
windy, high based convection remains possible. Some risk of a
severe storm in the more unstable air mass near the KS border
late in the afternoon along surface trough/weak dryline feature,
though better moisture convergence is progged to shift fairly
quickly into KS by early evening. Better mixing will boost max
temps slightly most areas, and expect the warmest day of the
upcoming week over the eastern mountains out onto the plains
with maxes in the 80s/lower 90s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Issued at 159 PM MDT Sun Jun 1 2025
Upper low moves across CO Monday night into Tuesday, while
strong surface cold front surges south through the plains.
Models continue to show a large area of light to moderate precip
over the eastern mountains/I-25 corridor and southeast plains
after midnight into Tuesday morning, as upslope and dynamic lift
wring out available moisture. QPF values have come up in the
past 24 hrs, with over an inch of rainfall possible over the
eastern slopes of the Wets and Sangres. Once initial round of
precip fades away by midday Tue, suspect we'll be too
cool/stable for much in the way of deep convection Tue afternoon
and evening, though a few mountain storms will be possible where
partial clearing occurs. Still suspect NBM guidance is too wet
for the Tue/Tue night period, and while we've backed off pops
and QPF amounts somewhat already, expect more reductions in pops
for this period in subsequent forecasts.
For Wed/Thu, next upper wave drops into the swrn U.S. on Wed,
then ejects eastward on Thu. As a result, expect widespread
convection on Wed/Wed night, then storm chances Thu highly
dependent on speed of ejecting wave, with model solution
envelope still rather wide at this point. Will run with blended
model pops for now, with a gradually warming trend expected as
well. Warmer and drier for Fri into the weekend, though w-nw
upper flow and lingering moisture will continue the threat of
afternoon/evening storms each day, especially across the eastern
mountains and plains.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1128 AM MDT Sun Jun 1 2025
At KCOS and KPUB, left prob30 in place for afternoon/early
evening convection, as storms are already developing over the
higher terrain as of 18z, and models suggest an increase in
activity for the remainder of the afternoon/early evening. Much
like the past few days, the main storm threats will be gusty
outflow winds of greater than 30 kts, with brief heavy
rain/small hail under any stronger storms. Activity shifts se
after 02z-03z, with clearing skies and light winds overnight
into Mon morning.
At KALS, added back in a prob30 for -tsra for 20z-24z, as radar
suggests convection is already developing over the wrn half of
the valley at 18z, and most CAMs suggest at least scattered high
based storms moving eastward at/near the terminal from mid to
late afternoon. Main storm threat will be gusty winds, with some
gusts of 30 kts or greater possible. Storms clear quickly this
evening, with clearing skies overnight into Monday morning.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...PETERSEN
LONG TERM...PETERSEN
AVIATION...PETERSEN
Hazardous weather outlook, Jun 1, 10:40 AM MST, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 AM MDT Sun Jun 1 2025
COZ058>089-093>099-021745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 AM MDT Sun Jun 1 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms will initially develop over the higher
terrain early this afternoon, then spread east onto the Plains by
late afternoon and evening. A few storms could become strong to
severe, with hail near 1 inch in diameter and wind gusts near 60
mph. Lightning and locally heavy rainfall will also be possible.
Thunderstorms will track south and east across the Plains,
overnight, with the severe threat ending around midnight.
A few light snow showers will be possible late tonight across the
higher peaks of the San Juan Mountains. A dusting may be possible
above 12 kft by morning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Showers and thunderstorms are expected each day Monday through
Saturday. Showers and storms will initially storm along the
mountains early, before pushing across the valleys and plains during
the afternoon and evening hours. A couple of strong to severe storms
will be possible across the eastern plains Monday, with the primary
hazard being strong outflow winds around 60-65 mph. Otherwise, the
greatest hazards from any thunderstorms are expected to be small
hail, gusty outflow winds, heavy rainfall, and lightning.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
10/SIMCOE
In the hours before
Special weather statement, Jun 1, 1:54 PM MST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
254 PM MDT Sun Jun 1 2025
COZ076-077-079-083-012130-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
254 PM MDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FREMONT COUNTY
THROUGH 330 PM MDT...
At 254 PM MDT, Doppler radar was tracking a strong thunderstorm near
Royal Gorge, or 42 miles southwest of Colorado Springs. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Royal Gorge and Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3830 10544 3850 10549 3857 10524 3827 10516
TIME...MOT...LOC 2054Z 276DEG 4KT 3840 10540
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 1, 2:15 PM MST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
315 PM MDT Sun Jun 1 2025
COZ081>085-012145-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
315 PM MDT Sun Jun 1 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN FREMONT...SOUTHEASTERN
TELLER AND WESTERN EL PASO COUNTIES THROUGH 345 PM MDT...
At 315 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Falcon to 9 miles east of Victor. Movement
was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manitou Springs, Black Forest, Stratmoor, Peyton, Fort Carson,
Security, Security-Widefield, Colorado Springs, Falcon, Cimarron
Hills, Peterson Space Force Base, and Fountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3903 10433 3857 10483 3860 10506 3870 10511
3903 10473
TIME...MOT...LOC 2115Z 271DEG 16KT 3897 10462 3872 10497
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
EhrSpecial weather statement, Jun 1, 2:38 PM MST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
338 PM MDT Sun Jun 1 2025
COZ084>086-089-012215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
338 PM MDT Sun Jun 1 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN EL PASO...NORTHWESTERN
CROWLEY AND NORTHEASTERN PUEBLO COUNTIES THROUGH 415 PM MDT...
At 337 PM MDT, Doppler radar was tracking a line of thunderstorm
outflow winds along a line extending from near Ellicott to near
Hanover to near Pinon. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hanover, Truckton, Yoder, Ellicott, Pinon, and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3895 10405 3852 10405 3840 10418 3836 10425
3842 10460 3847 10477 3854 10467 3871 10449
3899 10431 3901 10425
TIME...MOT...LOC 2137Z 271DEG 28KT 3888 10435 3867 10446 3848 10467
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 1, 3:16 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
416 PM MDT Sun Jun 1 2025
COZ085-086-012245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
416 PM MDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL EL PASO AND
NORTHWESTERN PUEBLO COUNTIES THROUGH 445 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Penrose, or 20 miles northwest of Pueblo, moving
southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pinon and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3853 10494 3864 10482 3845 10455 3829 10493
3846 10494
TIME...MOT...LOC 2215Z 328DEG 16KT 3850 10485
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 1, 3:22 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
422 PM MDT Sun Jun 1 2025
COZ079-080-083-086-012245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Wet Mountains above 10000 Ft CO-
422 PM MDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES THROUGH 445 PM
MDT...
At 422 PM MDT, Doppler radar was tracking a strong thunderstorm near
Penrose, or 22 miles west of Pueblo, moving south at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beulah, Wetmore, Florence, and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3843 10513 3853 10495 3800 10482 3810 10521
TIME...MOT...LOC 2222Z 351DEG 27KT 3835 10501
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 1, 3:42 PM MST, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
442 PM MDT Sun Jun 1 2025
COZ079-083-086-012315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
442 PM MDT Sun Jun 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN FREMONT AND
NORTHWESTERN PUEBLO COUNTIES THROUGH 515 PM MDT...
At 441 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pueblo West to 10 miles west of Pueblo
Reservoir. Movement was southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pueblo Reservoir, Beulah, San Isabel, Pueblo West, Colorado City,
Pueblo, and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3839 10458 3797 10484 3797 10505 3826 10504
3841 10493 3845 10478
TIME...MOT...LOC 2241Z 305DEG 16KT 3834 10476 3822 10494
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Ehr